Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

Tegretol

Has anyone ever just stopped taking tegretol suddenly? My doctor will not re-fill my medicine after taking it for 10 years, because I was unable to see him at an appointment. Just another bad thing that has to happen over this past month. Hopefully I don't end up having a seizure. Its been 5 years so I'll be pissed if I do.

Answer Question
 
Anonymous

Asked by Anonymous at 8:50 PM on Oct. 1, 2010 in Health

Answers (5)
  • you can probably go to any family doctor and explain the situation to them and they will fill the meds for you. Thats what happend to me. I take topamax for seizures and i could no longer afford the 200 dollar office visit to the neurologist anymore so i just told my family doctor what was happening and she started filling the meds for me...i've even switched doctors many times..and none of them have had any problem filling the medication for me.
    shay1130

    Answer by shay1130 at 8:53 PM on Oct. 1, 2010

  • You arent supposed to suddenly stop tegretol. Could you go to the emergency room or urgent care to get a small amount to get you through till you can reschedule with your doc? Or maybe your primary doctor could give you a month's prescription to keep you going till you find a new neurologist? Good luck hon.
    duckigrrl

    Answer by duckigrrl at 8:55 PM on Oct. 1, 2010

  • ...you should get to a doctor soon..you should not just quit taking a med..if you come off of one you should slowly bring yourself off
    shay1130

    Answer by shay1130 at 8:55 PM on Oct. 1, 2010

  • you can't just stop taking it, go see another doctor.
    QandA

    Answer by QandA at 9:15 PM on Oct. 1, 2010

  • Yeah my father did after brain surgery and had a grand mal seizure on 80/94. He threw his back out and was down for over 6 weeks. He's lucky he had someone in the car with him and she was able to control the vehicle. He's really lucky he's not dead. If you are on it, then you are on it for a reason and quitting abruptly could have disastrous results.
    Izsarejman

    Answer by Izsarejman at 11:30 PM on Oct. 1, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.